hi everyone,

Hi all just an up date to let you know how am getting on with my new meds,as you will see from my blogs i am on the bio drug simpoins. i have just had my third injection.... all was going really well until this week. i have been wakening up with a locked elbows. my elbows and knees seem to be more swollen and painful than before. . when i got my first injections and it was really great that i felt like a new person. now am not so sure ! am really disappointed as i thought this was a wonder drug for all RA suffers. (well not me) SO IT WILL BE BACK TO THE DRAWING BOARD FOR ME!! ;(

3 Replies

oldestnewest
  • OH, No Paulapan, Don't give up! That is only 3 doses, and you have just had the 3rd one, Your elbows may very well have been going to do that anyways. I have been on Simponi for 15 months, only recently, around Christmas time could I honestly say I thought it was working well. I realized I was doing more for holiday preps than I did last year, when I had just started on it.

    So PLEASE DON'T GIVE UP, IT'S TOO SOON!

    Possibly, if you have been feeling like it has been going so well, you have been a bit more active, not even realizing it. That was my first report to my Rheumy early on, was that I had more endurance, could put in a pretty full day, last summer was my best, working out and about the property, planting and nursing flowers everywhere I could find to stick one in the ground! Loved it.

    So, give it time. You only have the 3rd dose in you now, and as I'm sure you have read here, no one time period is set for everybody. Some react sooner, some later. But, really, 3 months is too soon, as I'm sure your Rheumy will tell you. You have the best available, give it a chance to show you what it can do for you.

    Also, keep in mind, none of us are going to be able to go back to "The way we were" completely. Stopping the inflammation and progression of this disease is the most we can aim at. Hang in there, it will get better! Loret xxx

  • Sorry to here you aren't doing as well as you'd hoped on the Simponi. I was taken off it in January as it had absolutely no effect on my RA and gave me drug induced lupus. It may take a bit longer to work properly for you but speak to your rheumy nurse asap.

    Mary

  • Hi Paulapan

    As Loret has said, it is still too early to tell if Simponi is working for you, and you may just be experiencing a flare. They say that it takes 3-4 doses for the drug to start to work, and that's just for it to START to work. It can then continue to improve for the next few months, so see how you feel after the 4th dose, and then speak to the nurse. If by then you feel better than you did, but not 100% then hopefully you will continue to improve over the next few doses.

    No drug can be described as the 'miracle drug for all RA sufferers' as they will never suit everyone, but it is too hard to tell yet whether or not this is the drug for you, and if it turns out not to be, they will try something else.

    Hope you feel better soon

    Victoria

    NRAS

You may also like...